MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. QUARTEX POSTERIOR OCCIPITO-CERVICO-THORACIC STABILIZATION SYSTEM; QUARTEX 4.5MM POLYAXIAL SCREW, 22MM

GLOBUS MEDICAL, INC. QUARTEX POSTERIOR OCCIPITO-CERVICO-THORACIC STABILIZATION SYSTEM; QUARTEX 4.5MM POLYAXIAL SCREW, 22MM
Model Number 1149.4522
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlie the device could not be returned for evaluation.The imaging provided shows the ø4.5x22mm quartex polyaxial screw at the bottom of the construct (t1) had fractured at the neck of the screw.Additional information provided that the patient had an existing construct from c3-c7, backing up a cervical plate.The patient suffered a fall, causing the c7 vertebra to collapse.The surgeon brought the patient back in to extend the construct to t1.During the procedure to extend the construct the screws were placed in a neutral position, meaning there was no extreme head angulation.There was also no use of reduction in the procedure.No determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a quartex 4.5mm polyaxial screw has broken post operatively.

Brand Name
QUARTEX POSTERIOR OCCIPITO-CERVICO-THORACIC STABILIZATION SYSTEM
Common Device Name
QUARTEX 4.5MM POLYAXIAL SCREW, 22MM
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18821699
Report Number3004142400-2023-00043
Device Sequence Number11906992
Product Code NKG
UDI-Device Identifier00889095355741
UDI-Public00889095355741
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161591
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1149.4522
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale
Patient RaceAsian